Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 296, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 2, 2018, 5:01 AM CST for Holmes County, Jackson County, Washington County, Florida. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 2, 2018, 5:01 AM CST (11:01 UTC)
- Expired
- Dec 2, 2018, 5:26 AM CST
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Holmes County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 53 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 5:05 AM CST | TSTM WND DMG | 3 Ese Bonifay, FL | ONE TREE DOWN ALONG HIGHWAY 90. ALSO A POWER LINE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted.
784
WUUS52 KTAE 021101
SVRTAE
FLC059-063-133-021145-
/O.NEW.KTAE.SV.W.0296.181202T1101Z-181202T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
501 AM CST SUN DEC 2 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Jackson County in the Panhandle of Florida...
Southeastern Holmes County in the Panhandle of Florida...
Northeastern Washington County in the Panhandle of Florida...
* Until 545 AM CST.
* At 501 AM CST, a severe thunderstorm was located near Bonifay,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chipley, Graceville, Bonifay, Marianna, Cottondale, Alford,
Caryville, Westville, Campbellton, Richter Crossroads, Whitehead
Crossroads, Jacobs, Bahoma, Ellaville, Johnson Crossroads, Brock
Crossroad, Jacob City, Chipley Municipal Airport, Kynesville and
Holmes County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 AM CST for southeastern
Alabama.
LAT...LON 3100 8540 3100 8534 3071 8522 3068 8579
3084 8584
TIME...MOT...LOC 1101Z 250DEG 29KT 3079 8573
HAIL...<.75IN
WIND...60MPH
$$
11-NGUYEN2 follow-up statements
794
WWUS52 KTAE 021117
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
517 AM CST SUN DEC 2 2018
FLC059-063-133-021145-
/O.CON.KTAE.SV.W.0296.000000T0000Z-181202T1145Z/
Jackson FL-Holmes FL-Washington FL-
517 AM CST SUN DEC 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CST
FOR NORTHWESTERN JACKSON...EAST CENTRAL HOLMES AND NORTHERN
WASHINGTON COUNTIES...
At 517 AM CST, a severe thunderstorm was located near Chipley, moving
east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Graceville, Campbellton, Richter Crossroads, Jacob City, Holmes
County Airport, Jacobs, Bahoma and Ellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 AM CST for southeastern
Alabama.
LAT...LON 3100 8540 3100 8534 3085 8528 3079 8561
3090 8566
TIME...MOT...LOC 1117Z 250DEG 29KT 3083 8559
HAIL...<.75IN
WIND...60MPH
$$
11-NGUYEN908
WWUS52 KTAE 021126
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
526 AM CST SUN DEC 2 2018
FLC059-063-133-021136-
/O.CAN.KTAE.SV.W.0296.000000T0000Z-181202T1145Z/
Jackson FL-Holmes FL-Washington FL-
526 AM CST SUN DEC 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON...EAST
CENTRAL HOLMES AND NORTHERN WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 AM CST for southeastern
Alabama.
LAT...LON 3100 8540 3100 8534 3085 8528 3079 8561
3090 8566
TIME...MOT...LOC 1126Z 250DEG 29KT 3086 8550
$$
11-NGUYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 2, 2:13 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Dec 2, 2:13 AM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
313 AM EST Sun Dec 2 2018
.NEAR TERM [Through Today]...
A cold front associated with a strong low pressure area is analyzed
across N/C AL southwest through southern Mississippi. This front is
expected to move towards and into our area today and then stall by
the end of the day from roughly Albany to Panama City. Southwest
mid/upper flow will remain and becoming parallel to the surface
front so training of showers and storms and a continued threat for
flash flooding will continue today. Probabilities of heavy rainfall
have increased to the east of the previous flash flood watch so I
have extended the watch eastward to along and just east of I-75.
Hi Res models continue to indicate enough decent MLCAPE and Bulk
Shear to warrant a severe risk through the day. Damaging winds and
and isolated tornado or two will be the main threats. SPC has
outlooked our entire area in a marginal risk of severe weather and
areas from Dothan, Marianna, and Tallahassee northeastward are
outlooked in a slight risk for severe weather.
.SHORT TERM [Tonight Through Tuesday]...
Heavy rain and isolated severe thunderstorm threat will persist
through Monday. Threat will gradually shift out of SE AL during
the time frame but the FFA was still extended for all areas in our
CWA except the southern Big Bend counties. Greatest flooding risk
will be over the GA and FL counties that have already seen
excessive rains of 3-6 inches. Conditions will dry out Monday
Night behind a rather strong cold front. Much less humid and
turning cooler on Tuesday.
.LONG TERM [Tuesday Night Through Sunday]...
Dry weather is expected through Friday as high pressure dominates.
Temperatures will start quite chilly but steadily warm during the
late week timeframe. Next rain chances arrive with what looks to
be another active front next weekend.
&&
.AVIATION...
[Through 06Z Monday]
A warm front lifts north of the terminals overnight, followed by a
cold front that becomes stationary over the terminals on Monday.
This will lead to multiple rounds of SHRA and TSRA through the TAF
period. Widespread IFR and LIFR ceilings tonight will improve to
MVFR by Sunday Afternoon at TLH and VLD. Elsewhere, improvement to
VFR during this time frame. Ceilings and visibilities gradually
lower again into the MVFR and potentially IFR category around or
after 00Z tonight. South to Southwest winds 10-15 kt through the
period.
&&
.MARINE...
Winds and seas will gradually subside today into tonight and
remain lower on Monday. Showers and thunderstorms will persist
over the waters into Monday. Winds and seas higher near
thunderstorms. A cold front will push through the waters by
Tuesday ushering in a period of strong northwesterly winds.
&&
.FIRE WEATHER...
Other than low dispersions, widespread rainfall will preclude any
fire weather concerns through the period.
&&
.HYDROLOGY...
A flash flood watch remains in effect for all but the southern Big
Bend through Monday and significant rises on many area rivers are
occurring and expected to continue. Three to locally six inches
of rain fell in several swaths across areas near and north of I-10
since Saturday morning. An additional one to three inches of rain
is expected through Monday with localized amounts of three to
five inches possible.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 78 65 75 53 62 / 80 70 90 20 10
Panama City 75 64 72 52 60 / 80 80 80 20 0
Dothan 74 58 69 46 55 / 70 70 70 10 0
Albany 76 60 70 48 58 / 80 80 70 10 0
Valdosta 78 65 74 52 61 / 80 70 90 30 10
Cross City 79 66 76 59 66 / 60 50 90 40 10
Apalachicola 76 66 74 55 63 / 70 70 90 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Monday evening for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
High Rip Current Risk through this evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 7 AM EST /6 AM CST/ this morning for
Coastal Bay-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Monday evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch through Monday afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory until 7 AM EST this morning for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach FL out 20 NM-Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Scholl
SHORT TERM...Johnstone
LONG TERM...Johnstone
AVIATION...Scholl
MARINE...Johnstone
FIRE WEATHER...Johnstone
HYDROLOGY...JohnstoneIn the hours before
Local storm report, Dec 2, 1:14 AM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 AM EST SUN DEC 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND GST 2 ESE HOLLIS DAIRY ROAD 31.23N 85.52W
12/02/2018 E70 MPH HOUSTON AL EMERGENCY MNGR
TREES AND POWER LINES DOWN. SIDING DAMAGE TO
A SCHOOL. TIME BASED ON RADAR.
&&
TJLocal storm report, Dec 2, 3:33 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 AM EST SUN DEC 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG W. MAIN/BRANNON ST 31.24N 85.48W
12/02/2018 HOUSTON AL EMERGENCY MNGR
HOUSTON EMA REPORTS A GARAGE WAS DESTROYED
AND A VEHICLE FLIPPED OVER ON CHLOE CT. TIN
ROOF WAS PEELED BACK ON A HOME. SEVERAL
TREES AND POWER POLES SNAPPED.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 6:01 PM CST | Areal Flood Advisory | TAE | Holmes, Jackson, Walton, Washington | 119 min |
| Dec 1, 6:20 PM CST | Flash Flood Warning | TAE | Holmes, Jackson, Washington | 4 hr |
| Dec 1, 7:27 PM CST | River Flood Warning | TAE | Walton | 40 hr |
| Dec 1, 8:22 PM CST | Special Weather Statement | TAE | Holmes | 23 min |
| Dec 1, 8:27 PM CST | River Flood Warning | TAE | Calhoun | 17 days |
| Dec 2, 2:20 AM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 40 min |
| Dec 2, 3:43 AM CST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton | 47 min |
| Dec 2, 5:32 AM CST | Areal Flood Advisory | TAE | Holmes, Jackson, Walton, Washington | 58 min |
| Dec 2, 7:03 AM CST | Severe Thunderstorm Warning | TAE | Jackson | 42 min |
| Dec 2, 7:49 AM CST | Severe Thunderstorm Warning | TAE | Jackson | 16 min |
| Dec 2, 9:07 AM CST | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 23 min |
| Dec 2, 9:20 AM CST | River Flood Warning | TAE | Jackson | 8 days |
| Dec 2, 9:23 AM CST | River Flood Warning | TAE | Walton, Washington | 8 days |
| Dec 2, 10:08 AM CST | River Flood Warning | TAE | Gadsden, Leon | 9 days |
| Dec 2, 1:51 PM CST | Special Weather Statement | TAE | Liberty | 39 min |
| Dec 2, 2:52 PM CST | Special Weather Statement | TAE | Jefferson | 38 min |
| Dec 2, 3:27 PM CST | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 33 min |
| Dec 2, 3:47 PM CST | Special Weather Statement | TAE | Gulf | 43 min |
| Dec 2, 3:51 PM CST | Special Marine Warning | TAE | 39 min | |
| Dec 2, 4:30 PM CST | Special Weather Statement | TAE | Wakulla | 45 min |
| Dec 2, 5:02 PM CST | Special Weather Statement | TAE | Gulf | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.